Alert archive / Colorado / Flash Flood Watches in 2011

Flash Flood Watch 3, NWS Pueblo, CO

August 2, 201115 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 2, 2011, 3:49 AM MDT for 15 counties in Colorado. It took effect at Aug 2, 2011, 3:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2011, 3:49 AM MDT (09:49 UTC)
In effect from
Aug 2, 2011, 3:00 PM MDT
Expired
Aug 3, 2011, 3:00 AM MDT
In force
12 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2011-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2011-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WGUS65 KPUB 020949
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
349 AM MDT TUE AUG 2 2011

...FLASH FLOODING POSSIBLE TODAY AND TONIGHT OVER MUCH OF
SOUTHEAST COLORADO...

.MONSOONAL MOISTURE WILL COMBINE WITH A LOW PRESSURE SYSTEM MOVING
THROUGH COLORADO TO BRING NUMEROUS SHOWERS AND STORMS TO THE AREA THROUGH
WEDNESDAY MORNING. SLOW MOVING STORMS COULD RESULT IN LOCAL FLASH
FLOODING...PARTICULARLY IN AND NEAR THE BURN SCARS...URBAN AREAS...AND
AREAS WITH POOR DRAINAGE.

COZ058>088-021800-
/O.NEW.KPUB.FF.A.0003.110802T2100Z-110803T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
349 AM MDT TUE AUG 2 2011

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON
THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST 
  CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST 
  COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER 
  ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO 
  COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH 
  CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN 
  MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN 
  SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS... 
  SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO 
  MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND 
  WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY... 
  PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. 

* FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT.

* A DISTURBANCE MOVING THROUGH COLORADO WILL COMBINE WITH A STRONG
  MONSOON TO BRING THE THREAT OF WIDESPREAD HEAVY RAINFALL AND
  LOCALIZED FLOODING THROUGH TONIGHT.

* BURN SCARS...URBAN AREAS...MOUNTAIN ROADS...AND POOR DRAINAGE
  AREAS WILL BE MOST SUSCEPTIBLE TO FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
ROSE
3 follow-up statements
304 
WGUS65 KPUB 021729
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1129 AM MDT TUE AUG 2 2011

...FLASH FLOODING POSSIBLE TODAY AND TONIGHT OVER MUCH OF
SOUTHEAST COLORADO...

.MONSOONAL MOISTURE WILL COMBINE WITH A LOW PRESSURE SYSTEM
MOVING THROUGH COLORADO TO BRING NUMEROUS SHOWERS AND STORMS TO
THE AREA THROUGH WEDNESDAY MORNING. SLOW MOVING STORMS COULD
RESULT IN LOCAL FLASH FLOODING...PARTICULARLY IN AND NEAR THE
BURN SCARS...URBAN AREAS...AND AREAS WITH POOR DRAINAGE.

COZ058>088-030130-
/O.CON.KPUB.FF.A.0003.110802T2100Z-110803T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
1129 AM MDT TUE AUG 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM MDT THIS
AFTERNOON THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH 
  CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH 
  RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN 
  EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND 
  THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN 
  LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY... 
  LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN 
  SANGRE DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY... 
  SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE 
  VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST 
  COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS 
  ANIMAS COUNTY. 

* FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT

* A DISTURBANCE MOVING THROUGH COLORADO WILL COMBINE WITH ABUNDANT
  MONSOON MOISTURE TO BRING THE THREAT OF WIDESPREAD HEAVY
  RAINFALL AND LOCALIZED FLOODING THROUGH TONIGHT.

* BURN SCARS...URBAN AREAS...MOUNTAIN ROADS...AND POOR DRAINAGE 
  AREAS WILL BE MOST SUSCEPTIBLE TO FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
891 
WGUS65 KPUB 030106
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
706 PM MDT TUE AUG 2 2011

...FLASH FLOODING POSSIBLE TONIGHT OVER MUCH OF SOUTHEAST
COLORADO...

.MONSOONAL MOISTURE WILL COMBINE WITH A LOW PRESSURE SYSTEM
MOVING THROUGH COLORADO TO BRING NUMEROUS SHOWERS AND STORMS TO
THE AREA THROUGH WEDNESDAY MORNING. SLOW MOVING STORMS COULD
RESULT IN LOCAL FLASH FLOODING...PARTICULARLY IN AND NEAR THE
BURN SCARS...URBAN AREAS...AND AREAS WITH POOR DRAINAGE.

COZ058>088-030900-
/O.CON.KPUB.FF.A.0003.000000T0000Z-110803T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
706 PM MDT TUE AUG 2 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH 
  CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH 
  RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN 
  EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND 
  THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN 
  LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY... 
  LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN 
  SANGRE DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY... 
  SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE 
  VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST 
  COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS 
  ANIMAS COUNTY. 

* UNTIL 3 AM MDT WEDNESDAY

* A DISTURBANCE MOVING THROUGH COLORADO WILL COMBINE WITH 
  ABUNDANT MONSOON MOISTURE TO BRING THE THREAT OF WIDESPREAD 
  HEAVY RAINFALL AND LOCALIZED FLOODING THROUGH TONIGHT. 

* BURN SCARS...URBAN AREAS...MOUNTAIN ROADS...AND POOR DRAINAGE 
  AREAS WILL BE MOST SUSCEPTIBLE TO FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
875 
WGUS65 KPUB 030852
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
252 AM MDT WED AUG 3 2011

...FLOOD WATCH TO EXPIRE AT 300 AM THIS MORNING...

.THE HEAVY RAIN WHICH RESULTED IN LOCAL FLOODING AND ROAD CLOSURES
EARLIER TODAY HAS MOVED OUT OF THE AREA...AND THE FLASH FLOOD
THREAT HAS ENDED FOR TONIGHT.

COZ058>088-031000-
/O.EXP.KPUB.FF.A.0003.000000T0000Z-110803T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD
252 AM MDT WED AUG 3 2011

...FLASH FLOOD WATCH WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST
CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO
WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING. HEAVY RAINS HAVE MOVED
OUT OF THE WATCH AREA. SMALL STREAMS WILL STILL BE RUNNING HIGH
OVERNIGHT...AND MINOR FLOODING IS POSSIBLE IN POOR DRAINAGE AREAS.
ANOTHER ROUND OF MODERATE RAINFALL IS POSSIBLE ACROSS PORTIONS OF
SOUTHEAST COLORADO WEDNESDAY AFTERNOON AND EVENING.

$$
ROSE

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 3:23 PM MDT, 12 hours 26 minutes earlier.

Area forecast discussion, Aug 1, 3:23 PM MDT, 12 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MDT MON AUG 1 2011

.SHORT TERM...
(TONIGHT AND TUESDAY)

...HEAVY RAIN POSSIBLE EASTERN MOUNTAINS AND ADJACENT PLAINS ON
TUESDAY...

MODEST CAPE IN PLACE OVER MOST OF THE AREA AGAIN TODAY...AND WITH
MID-LEVEL MOIST PLUME REMAINING OVER THE STATE...ANOTHER ROUND OF
ISOLATED TO SCATTERED TSRA WERE DEVELOPING OVER THE REGION THIS
AFTERNOON. APPEARS BEST CHANCE FOR STORMS LATE THIS AFTERNOON INTO
EARLY EVENING WILL BE OVER THE CENTRAL MOUNTAINS...WHERE MODEL
SOUNDINGS SUGGEST MOISTURE IS SLIGHTLY DEEPER. OVER THE EASTERN
MOUNTAINS AND PLAINS ACTIVITY WILL REMAIN MORE ISOLATED...THOUGH
WESTERLY WINDS ALOFT MAY ALLOW STORMS TO MOVE FARTHER AWAY FROM THE
HIGHER TERRAIN THAN THE PAST FEW DAYS. OVERNIGHT...COLD FRONT DROPS
SOUTH THROUGH THE AREA...WITH A GRADUAL INCREASE IN LOW LEVEL
MOISTURE ACROSS THE EASTERN MOUNTAINS AND PLAINS FOLLOWING THE
FRONTAL PASSAGE. MOST MODELS DRIBBLE OUT SOME LIGHT PRECIP OVER THE
AREA AFTER 06Z...SO WILL RUN WITH SOME VERY LOW POPS AFTER MIDNIGHT
MOST LOCATIONS.

ON TUESDAY...POST-FRONTAL UPSLOPE FLOW DEEPENS TO ABOVE 700
MB...WITH LARGE AREA OF 60F DEWPOINTS PUSHING TO NEAR OR A LITTLE
WEST OF I-25 DURING THE DAY. EXPECT PRECIP TO BREAK OUT QUICKLY OVER
MUCH OF THE AREA BY LATE MORNING...WITH WEAK SHORT-WAVE TROUGH
DRIFTING WESTWARD ACROSS THE STATE AIDING IN UPWARD MOTION. STORMS
WILL BE SLOW MOVING AS MEAN 700-300 MB LAYER FLOW IS 5 KNOTS OR
LESS...SO POTENTIAL IS THERE FOR HEAVY RAINFALL...ESPECIALLY EAST
SLOPES OF THE WETS/SANGRES/RAMPART RANGE...WHERE STORMS MAY STAY
ANCHORED TO THE HIGHER TERRAIN. QUICK DEVELOPMENT OF CLOUDS AND
PRECIP MAY LIMIT AMOUNT OF INSTABILITY...LEADING TO MORE OF A
WIDESPREAD SHOWER/EMBEDDED THUNDERSTORM REGIME...SO WILL HOLD OFF ON
ANY FLASH FLOOD WATCH AS RAINFALL RATES MAY BE MODEST. WITH THE
CLOUDS AND PRECIP...MOST EASTERN MOUNTAIN/PLAINS LOCATIONS WILL RUN
AROUND 10F COOLER FOR MAX TEMPS...WHILE WESTERN AREAS COOL 3-5F.
--PETERSEN

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

AGAIN...NO BIG CHANGES TO CURRENT FORECAST...WITH AN INCREASE IN
THUNDERSTORM COVERAGE EXPECTED ACROSS THE REGION THROUGH THE MIDDLE
OF THE WEEK AND A DECREASE IN STORM COVERAGE INTO THE WEEKEND...AS
MONSOONAL MOISTURE PLUME OVER THE STATE THROUGH THURSDAY GETS
SHUNTED SOUTH AND WEST OF THE AREA THROUGH EARLY NEXT WEEK.

TUESDAY NIGHT-THURSDAY...WEAK SOUTHWESTERLY FLOW CONTINUES ACROSS
THE REGION THROUGH THURSDAY ALONG WITH THE BULK OF THE MONSOONAL
MOISTURE PLUME OVERHEAD ACROSS THE STATE. THIS MOISTURE...COMBINED
WITH MINOR CONVECTIVE DISTURBANCES EMBEDDED WITHIN THE FLOW AND
UPSLOPE FLOW ACROSS THE PLAINS...LOOKS TO KEEP SCATTERED TO NUMEROUS
THUNDERSTORM DEVELOPMENT ACROSS THE HIGHER TERRAIN IN THE AFTERNOON
AND EVENINGS...WITH STORMS MOVING OUT ACROSS THE EASTERN PLAINS
THROUGH THE LATE AFTERNOON AND OVERNIGHT.

THE ABUNDANT MOISTURE WITH PWATS PROGGED BETWEEN 1-1.5 INCHES...WILL
ALSO KEEP THE THREAT OF HEAVY RAINFALL ACROSS THE AREA AND THE
POTENTIAL FOR LOCALIZED FLASH FLOODING. THIS IS ESPECIALLY TRUE FOR
TUESDAY NIGHT AND EARLY WEDNESDAY ACROSS THE EASTERN MTS AND
IMMEDIATE ADJACENT PLAINS...AS CURRENT MODELS INDICATING FAIRLY DEEP
(SFC-H7) ALBEIT LIGHT EAST TO SOUTHEAST FLOW AHEAD OF AN EMBEDDED
DISTURBANCE MOVING ACROSS SOUTH CENTRAL COLORADO OVERNIGHT TUESDAY
WHICH CONTINUES OUT ACROSS THE EASTERN PLAINS WEDNESDAY MORNING.

FRIDAY-MONDAY...SOME DIFFERENCES IN LONGER RANGE MODELS IN THE
TIMING OF DRIER AIR MOVING IN FROM THE NORTH AND WEST THROUGH THE
EARLY WEEKEND...THOUGH DO AGREE ON WITH THE BULK OF THE MOISTURE
PLUME EVENTUALLY BEING SHUNTED SOUTH AND WEST OF THE STATE BY EARLY
NEXT WEEK...AS THE UPPER HIGH SLOWLY RETROGRADES ACROSS THE SOUTHERN
ROCKIES. THIS WILL ALLOW FOR A SLOW WARMING AND DRYING TREND ACROSS
THE REGION THROUGH THE BEGINNING OF THE WORK WEEK. -MW

&&

.AVIATION...

EXPECT SCATTERED TSRA OVER THE MOUNTAINS THROUGH 03Z...WITH
ISOLATED ACTIVITY OVER THE PLAINS. WILL RUN WITH A VCTS MENTION
ALL TAF SITES UNTIL ABOUT 03Z...WITH SOME BRIEF GUSTS TO 40 KTS
POSSIBLE WITH A FEW OF THE STRONGER STORMS. A COLD FRONT WILL DROP
SOUTH THROUGH THE AREA OVERNIGHT...WITH A BRIEF PERIOD OF GUSTY
N-NE WINDS BEHIND THE FRONT IN THE 03Z-9Z TIME PERIOD. COULD SEE A
FEW HIGH BASED -SHRA BEHIND THE FRONT AS WELL...THOUGH CONDITIONS
SHOULD REMAIN VFR THROUGH TUE MORNING. EXPECT CLOUDS AND TSRA TO
DEVELOP FAIRLY QUICKLY BY 18Z TUE...WITH POTENTIAL FOR SEVERAL
PERIODS OF TSRA AND INTERVALS OF IFR CONDITIONS UNDER SOME OF THE
STRONGER STORMS AT BOTH KPUB AND KCOS FROM 18Z THROUGH 06Z. OVER
THE MOUNTAINS TUE...MAY SEE FAIRLY WIDESPREAD IFR CONDITIONS BY
AFTERNOON WITH NUMEROUS -SHRA/-TSRA COVERING THE AREA.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/23
Hazardous weather outlook, Aug 1, 6:37 PM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
637 PM MDT MON AUG 1 2011

COZ058>089-093>099-030045-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
637 PM MDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH ISOLATED
STORMS POSSIBLY CONTINUING PAST MIDNIGHT. THE MAIN THREATS FROM
STORMS TONIGHT WILL BE LIGHTNING AND LOCALLY HEAVY RAIN. RAINFALL
COULD BE HEAVY ENOUGH IN A FEW SPOTS TO PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY AND WEDNESDAY...A COLD FRONT WILL COMBINE WITH ABUNDANT MONSOON
MOISTURE TO BRING FAVORABLE CONDITIONS FOR WIDESPREAD THUNDERSTORMS
TUESDAY AFTERNOON THROUGH WEDNESDAY. THE HEAVIEST RAIN FROM THESE STORMS
WILL LIKELY FALL OVER THE MOUNTAINS AND PLAINS TUESDAY EVENING. THE
THREAT FOR LOCALIZED FLOODING CURRENTLY APPEARS TO BE GREATEST ALONG
AND WEST OF INTERSTATE 25...AND NORTH OF HIGHWAY 50...BUT HEAVY RAIN
COULD FALL ANYWHERE ACROSS SOUTHEAST COLORADO.

VISITORS AND RESIDENTS LOCATED IN AREAS SUSCEPTIBLE TO FLASH FLOODING...
INCLUDING URBAN AND POOR DRAINAGE AREAS...SHOULD PAY CLOSE ATTENTION
TO THE FORECASTS THROUGH WEDNESDAY. BE ALERT FOR ANY FLOOD RELATED
WARNINGS...ADVISORIES OR STATEMENTS THAT MAY BE ISSUED BY THE NATIONAL
WEATHER SERVICE TO ALERT YOU OF HAZARDOUS CONDITIONS.

THURSDAY THROUGH SUNDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO...WITH ISOLATED
STORMS POSSIBLY CONTINUING THROUGH THE OVERNIGHT HOURS. LOCALIZED
FLASH FLOODING WILL BE THE MAIN CONCERN WITH THESE STORMS...PARTICULARLY
OVER THOSE AREAS THAT ARE ALREADY SATURATED FROM PREVIOUS STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

50/50

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 1:03 PM MDTAreal Flood AdvisoryPUBTeller102 min
Aug 2, 3:10 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas2 hr
Aug 2, 3:37 PM MDTAreal Flood AdvisoryPUBTeller82 min
Aug 2, 4:50 PM MDTFlash Flood WarningPUBEl Paso, Teller3 hr
Aug 2, 5:11 PM MDTFlash Flood WarningPUBHuerfano, Pueblo3 hr
Aug 2, 5:18 PM MDTAreal Flood AdvisoryPUBLas Animas, Otero, Pueblo59 min

Nearby

Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.